My dad is 94 and in heart failure, and he now has atrial fibrillation, since a fall about a month ago (we think).
He said in the night he had a feeling like a short electric shock in his chest. Then his breathing went from shallow before to deeper/slower after, and his heart felt like it was beating irregularly. He didn't tell me this till around noon.
He seems stable but lower energy. His pulse is slow and has a rhythm like beat beat beat - rest, beat beat beat - rest, maybe 3-5 beats, then a rest. Might have been that way before, I don't know. His symptoms seem like what I would expect for someone in his state, from reading on the net. I just called his doctor's office and the receptionist said, sorry all the doctors have gone home and gave me a cheery by-bye. So I feel a bit unsupported here.
I don't know how worried to be about this "feeling like electric shock" - t could also be anxiety - he said he was getting nightmarish dreams. He just started an ace inhibitor this week, lisinorpil, along with digoxin which he's been taking a couple weeks. He started coumadin but after a week was told to stop for a while as he is very sensitive to it. Also furosemide for edema, which is better now than before. A year ago he had a minor heart attack and was doing fine after that till a ruptured disk caused lots of pain for some months - then falling a few times, now this. He's sharp and has a pretty good attitude, but now can't walk upstairs.
Sorry to go on - just wanted to give a bit of background to my question.
This newly developed atrial fibrillation might be the cause of his problem resulting in the poor ejection fraction. Moreover, the beat which occurs after the pause is responsible for the electric shock like feeling as it tends to be a little stronger than the previous beat. He should consult a cardiologist and may need some medication to take care of the atrial fibrillation. I sincerely hope that helps. Take care.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.